Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2019, 1:59 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 1:59 PM EDT (17:59 UTC)
- Expired
- May 25, 2019, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
445
WUUS51 KCLE 251759
SVRCLE
OHC143-147-251845-
/O.NEW.KCLE.SV.W.0037.190525T1759Z-190525T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
159 PM EDT Sat May 25 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Seneca County in northwestern Ohio...
Southern Sandusky County in northwestern Ohio...
* Until 245 PM EDT.
* At 159 PM EDT, a severe thunderstorm was located near Tiffin,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Tiffin, Fremont, Fostoria, Bellevue, Clyde, Green Springs,
Bloomville, New Riegel, Ballville, Attica, Bettsville, Republic,
Burgoon, Flat Rock, Bascom, Kansas, Vickery and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4128 8341 4143 8285 4104 8283 4100 8342
TIME...MOT...LOC 1759Z 264DEG 46KT 4114 8327
HAIL...1.00IN
WIND...60MPH
$$
Clark3 follow-up statements
587
WWUS51 KCLE 251815
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
215 PM EDT Sat May 25 2019
OHC143-147-251845-
/O.CON.KCLE.SV.W.0037.000000T0000Z-190525T1845Z/
Seneca OH-Sandusky OH-
215 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SENECA AND SOUTHEASTERN SANDUSKY COUNTIES...
At 214 PM EDT, a severe thunderstorm was located near Tiffin, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Tiffin, Fostoria, Bellevue, Clyde, Green Springs, Bloomville, New
Riegel, Attica, Republic, Flat Rock and Bascom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4131 8312 4138 8285 4104 8283 4100 8342
4114 8341 4120 8323
TIME...MOT...LOC 1814Z 259DEG 37KT 4116 8308
HAIL...1.00IN
WIND...60MPH
$$
Clark911
WWUS51 KCLE 251833
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
233 PM EDT Sat May 25 2019
OHC143-251843-
/O.CAN.KCLE.SV.W.0037.000000T0000Z-190525T1845Z/
Sandusky OH-
233 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDUSKY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
LAT...LON 4110 8341 4113 8320 4125 8296 4126 8290
4125 8285 4104 8283 4100 8342 4108 8342
TIME...MOT...LOC 1833Z 257DEG 37KT 4119 8285
$$
OHC147-251845-
/O.CON.KCLE.SV.W.0037.000000T0000Z-190525T1845Z/
Seneca OH-
233 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL SENECA COUNTY...
At 233 PM EDT, a severe thunderstorm was located near Bellevue, or 13
miles west of Norwalk, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Tiffin, Bloomville, New Riegel, Attica, Republic and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8341 4113 8320 4125 8296 4126 8290
4125 8285 4104 8283 4100 8342 4108 8342
TIME...MOT...LOC 1833Z 257DEG 37KT 4119 8285
HAIL...1.00IN
WIND...60MPH
$$
Clark807
WWUS51 KCLE 251839
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
239 PM EDT Sat May 25 2019
OHC147-251849-
/O.EXP.KCLE.SV.W.0037.000000T0000Z-190525T1845Z/
Seneca OH-
239 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SENECA COUNTY WILL
EXPIRE AT 245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and brief heavy rain
associated with other thunderstorms are still possible.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
LAT...LON 4110 8341 4113 8320 4125 8296 4126 8290
4125 8285 4104 8283 4100 8342 4108 8342
TIME...MOT...LOC 1839Z 262DEG 33KT 4106 8334
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:44 PM EDT, 15 minutes earlier.
Area forecast discussion, May 25, 1:44 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 144 PM EDT Sat May 25 2019 ...18z Aviation Forecast Update... .SYNOPSIS... A warm front will lift northeast of the area through the morning hours Saturday. A cold front will slowly sag south towards the area through Saturday night, pushing just south of the area Sunday. The front will remain between the southern Great Lakes and Ohio valley through Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. && .NEAR TERM /THROUGH SUNDAY/... Minor adjustments to pop and sky trends through mid morning, otherwise have left the forecast in tact for the day. Original discussion... Fairly low confidence forecast today into tonight, as a warm front lifts northeast across the area early this morning. A few thunderstorms have developed over Lake Erie ahead of the front, and may push inland over far NE OH/NW PA through daybreak. Forecast becomes increasingly uncertain through the morning. Hi-res guidance signals have been rather erratic with both run to run and inter-model consistency, which leads to lower confidence in specific timing, coverage and intensity of the thunderstorms during the afternoon/evening. The first feature of note is an area of clouds and an isolated storm near Louisville, KY, near an area of weak low level moisture convergence. A relatively consistent signal across the hi-res guidance is for this area to track northeast through central and eastern OH into western PA through the morning hours. As daytime heating commences and mixing deepens, a few showers/storms may impact the southeast/eastern part of the area. Pops generally increase through the morning hours across the eastern part of the area. As modest destabilization occurs through midday, a weak lake breeze boundary may serve as a focus for convection east of Cleveland. The big question is the evolution of convection this afternoon across the area. Model solutions have diverged significantly over the past 24 hours, as a potent mid level vort max ejects eastward through the area mid/late afternoon. This is expected to be the main synoptic/mesoscale feature to initiate convection across the area. However, there may be a low level outflow boundary, noted near the NE IL/NW IN border per KLOT radar, that may arrive in northwest OH by 18Z and serve as an earlier focus for convection. A few factors are becoming increasingly unfavorable for widespread convection and severe weather. First, the earlier convection fires will help limit overall destabilization across the area, with a muted severe thunderstorm risk as increasing deep layer shear is still only in the 20-30 kt range. This may result in more scattered/isolated pulse type storms that may pose a downburst type threat vs. more organized convection producing more widespread wind damage. Also, mixing looks to be fairly robust through the morning hours across the region, with a good amount of mid level dry air and only modest moisture in the 925-850mb layer through the afternoon, which could limit overall destabilization as well. Overall, expecting isolated/scattered convection to form across the region between 18-21Z, and am leaning towards more isolated strong to severe thunderstorms vs. more a more widespread/organized line. With steep low level lapse rates and good dry air aloft, expecting damaging winds to be the main threat with any stronger convection. Opted for pops increasing into the high likely range mid/late afternoon, pushing southeast through the evening with lower pops into the overnight. Went on the higher end of guidance for high temps today, with low/mid 80s expected, although imagine a few spots will get into the upper 80s with the impressive mixing. The focus for convection will shift south of the area overnight into early Sunday, however another decent wave looks to track east across the area during the day Sunday, which will bring another increase in pops to the likely range. SPC is highlighting the southern part of the area in a marginal/slight risk, with decent deep layer shear and expected surface destabilization through the morning/early afternoon. Highs will be cooler in the mid/upper 70s on Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Jet energy moving through the westerly flow Sunday night will likely keep thunderstorms going through midnight then decrease in coverage as the frontal boundary gets nudged southward. The Memorial Day forecast is challenging with a weak area of high pressure building across the area for the morning but then a warm front will approach from the south by evening. Currently we do not have a good feeling on the timing of the pieces of jet energy that will move through the upper level flow which makes it difficult to forecast a time that convection will develop. However chances of thunderstorms will increase from southwest to northeast through the afternoon into the evening with the best chances potentially occurring Monday night. This warm front may not clear Lake Erie for Tuesday and could become a focus for new development Tuesday afternoon into the overnight as the next ripple of low pressure moves across the central Great Lakes. So the main take away is be prepared for at least isolated/scattered thunderstorms through the period with Monday morning potentially the best morning to see dry conditions. Monday will be slightly cooler in the wake of the weak cold front with highs in the 70s, warmest south. All locations should be warmer on Tuesday with most locations warming well into the 80s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The long term period doesnt change much with a frontal boundary remaining in the area into Thursday evening. So expect to see isolated/scattered showers and thunderstorms through the period with mesoscale features driving the convection until the cold front attempts to sweep across the area Thursday evening. Models currently favor dry for Friday with high pressure over the central Great Lakes. Wednesday should be the warm day of the long term with highs in the upper 70s to mid 80s. Cooler but the region should be very close to seasonal averages. && .AVIATION /18Z Saturday THROUGH Thursday/... There are a couple aviation concerns with this TAF update. The main concern will be the broken line of severe convection developing across northern Ohio this afternoon moving into northwest Pennsylvania by early evening. These storms will be moving fast and likely impact some airports. Will carry VCTS for all sites this afternoon with mention a TEMPO for 2 hours of most likely impacting certain sites. The earliest impacts will be west and latest impacting airport further east. The severe convection should be east of our local area by 00z this evening. Damaging wind gusts up to 70 mph and large hail along with frequent lightning will be the main threats. The other aviation concern will be the strong gusty southwest winds this afternoon Wind gusts will be up to 30 knots possible. Mainly VFR weather expected except during impacts of convection. MVFR ceilings will move in between 2K and 3K feet by Sunday morning. Winds will also shift to northwesterly up to 10 knots. OUTLOOK...Non-VFR possible through Tuesday morning and again Tuesday night into Wednesday. && .MARINE... Several pieces of low pressure will impact the region today through Tuesday night with a frontal boundary meandering across or near the lake. So expect changing wind directions through the period. The strongest southwest winds will likely occur this afternoon into tonight and again Tuesday into Tuesday night ahead of a cold front each time. Current thinking is that winds will max out around 15 knots so the chances of a small craft advisory are very low. There is a brief period of easterly winds Monday evening that will bring water levels up across the western basin of the lake. However speeds may not be high enough to cause anything more than minor flooding issues with the extremely high water levels. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...MM LONG TERM...MM AVIATION...Griffin MARINE...MM
Hazardous weather outlook, May 25, 7:03 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 703 AM EDT Sat May 25 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 703 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There will be a slight risk of severe thunderstorms on Saturday, mainly during the afternoon and evening. Damaging winds are the primary threat, with large hail possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms will be possible on Sunday along a cold front that will be located near a line from Marion to Millersburg. Damaging winds and hail will be possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-261115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 703 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 1:54 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Cleveland OH 154 PM EDT Sat May 25 2019 OHZ008-018-251830- Seneca-Sandusky- 154 PM EDT Sat May 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT SENECA AND SOUTHERN SANDUSKY COUNTIES... At 154 PM EDT, a strong thunderstorm was located over Fostoria, moving east at 45 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Tiffin, Fremont, Fostoria, Bellevue, Clyde, Green Springs, Ballville, Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas, Vickery and Stony Prairie. LAT...LON 4143 8285 4111 8284 4106 8342 4126 8342 TIME...MOT...LOC 1754Z 256DEG 39KT 4115 8337 Clark
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 35 min |
| May 25, 1:54 PM EDT | Special Weather Statement | CLE | Seneca | 36 min |
| May 25, 2:29 PM EDT | Special Marine Warning | CLE | 40 min | |
| May 25, 2:37 PM EDT | Special Weather Statement | CLE | Erie | 38 min |
| May 25, 3:04 PM EDT | Special Weather Statement | CLE | Ottawa | 41 min |
| May 25, 3:09 PM EDT | Special Marine Warning | CLE | 51 min | |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 26 min |
| May 25, 3:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| May 25, 4:05 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Lucas, Marion, Sandusky and 3 more | 40 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 45 min |
| May 25, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 65 min |
| May 25, 4:56 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Knox, Morrow, Richland | 49 min |
| May 25, 5:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| May 25, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 43 min |
| May 25, 5:48 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 42 min |
| May 25, 6:11 PM EDT | Special Weather Statement | CLE | Stark | 34 min |
| May 25, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 23 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 35 min |
| May 25, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.